Drought, Choctaw
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Although much of eastern Oklahoma experienced heavy to excessive rainfall during the month of April 2011, portions of southeastern Oklahoma received slightly below normal rainfall amounts during the month. This modest rainfall followed one of the driest months of March on record and thus, portions of southeastern Oklahoma remained in severe drought conditions during April.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Although much of eastern Oklahoma experienced heavy to excessive rainfall during the month of April 2011, portions of southeastern Oklahoma received slightly below normal rainfall amounts during the month. This modest rainfall followed one of the driest months of March on record and thus, portions of southeastern Oklahoma remained in severe drought conditions during April.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 31, 11:01 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1201 AM CDT FRI APR 1 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 6Z TAFS... TEMPORARY CLEARING IN MID CLOUD DECK MAY ALLOW LOW CLOUDS OR FOG TO FORM AT NW ARKANSAS SITES OVER THE NEXT FEW HOURS UNTIL MORE SOLID MID AND UPPER CLOUD DECK ARRIVES. HAVE HANDLED THIS WITH TEMPO IFR CIGS AND VSBY. OTHER THAN THAT... VFR CONDITIONS WITH LIGHT SURFACE WINDS ARE EXPECTED AT ALL SITES OVERNIGHT. NW WINDS ARE EXPECTED TO PICK UP ACROSS THE REGION DURING THE DAY FRIDAY. && .PREV DISCUSSION... /ISSUED 922 PM CDT THU MAR 31 2011/ ..UPDATE... DISCUSSION... STRONG UPPER JET REMAINS POISED ACROSS THE PLAINS ALLOWING PERIODIC FAST MOVING WAVES TO PASS WITHIN THE NORTHWESTERLY FLOW. ONE SUCH WAVE IS CURRENTLY UPSTREAM AND MAY SPREAD VERY LIGHT RAIN INTO NE OK LATER TONIGHT. OTHERWISE AN ATYPICAL AIRMASS PLACEMENT RESIDES ACROSS THE FORECAST AREA WITH TODAYS FRONT SWEEPING THROUGH FAR WESTERN AND SOUTHERN AREAS...WHILE CLOUDY COOL AND DAMP CONDITIONS REMAIN ACROSS FAR NE OK INTO NW ARKANSAS. THE COOL AIRMASS ALREADY HAS WIDESPREAD LIGHT FOG REPORTED AND THIS WILL ONLY WORSEN OVERNIGHT...ONLY OFFSET BY THE INCREASING MID CLOUD LATER TONIGHT. UPDATE WILL INTRODUCE FOG ALONG WITH SLIGHTLY LOWER TEMPS ACROSS NORTHEASTERN LOCATIONS. WILL ALSO INCLUDE MENTION OF LIGHT RAIN FOR FAR NORTHERN AREAS LATER TONIGHT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 940 PM CDT THU MAR 31 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 940 PM CDT THU MAR 31 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. POOR VISIBILITY. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... PATCHY FOG HAS DEVELOPED THIS EVENING...AND WILL PERSIST OVERNIGHT WITH VISIBILITIES REDUCED TO AROUND ONE MILE AT TIMES. MOTORISTS SHOULD BE PREPARED FOR RAPID CHANGES IN VISIBILITY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY AND WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... A SLIGHT CHANCE OF THUNDERSTORMS EXISTS ACROSS FAR SOUTHEAST OKLAHOMA FRIDAY AFTERNOON...NEAR A STALLED FRONTAL BOUNDARY. THIS FRONT WILL RETURN NORTHWARD DURING THE DAY SATURDAY...AND BRING A CHANCE OF THUNDERSTORMS ACROSS NORTHERN AREAS SATURDAY NIGHT AND INTO SUNDAY MORNING. STRONG SOUTHERLY WINDS WILL DEVELOP SUNDAY RAISING FIRE WEATHER CONCERNS...WITH STRONG TO SEVERE STORMS DEVELOPING WEST OF THE AREA SUNDAY AFTERNOON AND POSSIBLY MOVING INTO EASTERN OKLAHOMA SUNDAY EVENING. STORM CHANCES WILL THEN INCREASE AREA WIDE SUNDAY NIGHT AND MONDAY AS A COLD FRONT PASSES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302359, 302360.